Medical questions & health advice by board certified doctors
"Last week I had about 5 days of constipation. Could it be stress? "
Last week I had about 5 days of constipation and while dealing with this, I began my period. However, I've been on the pill for about 6 years and have never experienced any early periods or spotting..and honestly, i haven't suffered from any type of constipation. I had my period TWO weeks ago and now I am on the hormone pills..since I started bleeding vaginally during constipation, it has been way heavier than my usual period and way thicker. I've been bleeding for about 3 days and now I have sinus issues and congestion. I'm not sure what is going on with me...are these things related? Why am I bleeding when I'm taking hormone pills?
Thanks for your question. It does sound as if there is something more involved that is going on currently, and I would recommend speaking with your doctor about this problem to help resolve your concerns. Stress can definitely result in constipation, as many people can experience. One common example is the fact that many people can become constipated when traveling or in other strange situations (although diarrhea is another way that people manifest stress as well!). Vaginal bleeding can be related to your symptoms as well, but it should be realized that menstruation is just one cause of vaginal bleeding, and so you should discuss this with your doctor to make sure that there is not another cause as well. Finally, the fact that you are having sinus complaints and other problems with the head and neck suggests that there may be an infectious piece to your puzzle. While it is hard to say for sure, speaking with your doctor would allow him or her to more clearly answer your questions. Please speak with your doctor about these questions, and I hope you feel better soon.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.